Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 54, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 21, 2016, 6:08 PM CDT for 6 counties in Wisconsin. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2016, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 21, 2016, 7:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dodge County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 9 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:25 PM CDT | TSTM WND GST 60 | 2 S Waukesha, WI | |
| Jul 21, 6:30 PM CDT | TSTM WND DMG | Elkhorn, WI | TREES DOWN ACROSS PARTS OF THE NORTHERN PART OF THE COUNTY. TIME ESTIMATED FROM RADAR. |
| Jul 21, 6:30 PM CDT | TSTM WND DMG | N Waukesha, WI | MULTIPLE TREES DOWN ON NORTH SIDE OF CITY |
| Jul 21, 6:30 PM CDT | TSTM WND DMG | Waukesha, WI | MULTIPLE TREES DOWN ON NORTH SIDE OF CITY. |
| Jul 21, 6:48 PM CDT | TSTM WND GST 60 | 1 Ene Waukesha, WI | |
| Jul 21, 6:48 PM CDT | TSTM WND GST 60 | 1 Ne Waukesha, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 4:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WUUS53 KMKX 212308
SVRMKX
WIC027-101-105-127-131-133-220015-
/O.NEW.KMKX.SV.W.0054.160721T2308Z-160722T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
608 PM CDT THU JUL 21 2016
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WASHINGTON COUNTY IN SOUTHEASTERN WISCONSIN...
WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
SOUTHEASTERN DODGE COUNTY IN SOUTHEASTERN WISCONSIN...
NORTHWESTERN RACINE COUNTY IN SOUTHEASTERN WISCONSIN...
NORTHEASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
WAUKESHA COUNTY IN SOUTHEASTERN WISCONSIN...
* UNTIL 715 PM CDT
* AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DOUSMAN...OR 8 MILES WEST OF WALES...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WAUKESHA...NEW BERLIN...BROOKFIELD...MENOMONEE FALLS...MUSKEGO...
WHITEWATER...HARTFORD...PEWAUKEE...SUSSEX...ELKHORN...HARTLAND...
DELAVAN...MUKWONAGO...DELAFIELD...JACKSON...ELM GROVE...SLINGER...
EAST TROY...WALES AND OKAUCHEE LAKE.
PEOPLE ATTENDING THE WAUKESHA COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM IS LIKELY PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4263 8883 4271 8895 4284 8885 4284 8854
4320 8854 4320 8858 4343 8840 4334 8807
4284 8807 4284 8804 4281 8804 4261 8839
TIME...MOT...LOC 2307Z 322DEG 34KT 4299 8855
HAIL...<.75IN
WIND...70MPH
$$
SPM3 follow-up statements
565
WWUS53 KMKX 212337
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
637 PM CDT THU JUL 21 2016
WIC027-101-105-127-131-133-220015-
/O.CON.KMKX.SV.W.0054.000000T0000Z-160722T0015Z/
WASHINGTON WI-WALWORTH WI-DODGE WI-RACINE WI-ROCK WI-WAUKESHA WI-
637 PM CDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN WASHINGTON...WALWORTH...SOUTHEASTERN DODGE...
NORTHWESTERN RACINE...NORTHEASTERN ROCK AND WAUKESHA COUNTIES...
AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTTER LAKE...
OR NEAR EAST TROY...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUKESHA...NEW BERLIN...BROOKFIELD...MENOMONEE FALLS...MUSKEGO...
WHITEWATER...HARTFORD...PEWAUKEE...SUSSEX...ELKHORN...HARTLAND...
DELAVAN...MUKWONAGO...DELAFIELD...JACKSON...ELM GROVE...SLINGER...
EAST TROY...WALES AND OKAUCHEE LAKE.
PEOPLE ATTENDING THE WAUKESHA COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4263 8883 4271 8895 4284 8885 4284 8854
4320 8854 4320 8858 4343 8840 4334 8807
4284 8807 4284 8804 4281 8804 4261 8839
TIME...MOT...LOC 2337Z 322DEG 34KT 4277 8831
HAIL...<.75IN
WIND...60MPH
$$
BSH650
WWUS53 KMKX 212355
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
655 PM CDT THU JUL 21 2016
WIC027-131-220004-
/O.CAN.KMKX.SV.W.0054.000000T0000Z-160722T0015Z/
WASHINGTON WI-DODGE WI-
655 PM CDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON AND
SOUTHEASTERN DODGE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN.
LAT...LON 4263 8883 4271 8895 4284 8885 4284 8854
4301 8845 4310 8834 4309 8807 4284 8807
4284 8804 4281 8804 4261 8839
TIME...MOT...LOC 2354Z 322DEG 34KT 4264 8818
$$
WIC101-105-127-133-220015-
/O.CON.KMKX.SV.W.0054.000000T0000Z-160722T0015Z/
WALWORTH WI-RACINE WI-ROCK WI-WAUKESHA WI-
655 PM CDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WALWORTH...NORTHWESTERN RACINE...NORTHEASTERN ROCK AND SOUTHERN
WAUKESHA COUNTIES...
AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNS LAKE...
OR NEAR PADDOCK LAKE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUKESHA...NEW BERLIN...BROOKFIELD...MUSKEGO...WHITEWATER...
PEWAUKEE...ELKHORN...HARTLAND...DELAVAN...MUKWONAGO...DELAFIELD...
ELM GROVE...EAST TROY...WALES...WIND LAKE...ROCHESTER...NORTH
PRAIRIE...BIG BEND...POTTER LAKE AND WATERFORD NORTH.
PEOPLE ATTENDING THE WAUKESHA COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4263 8883 4271 8895 4284 8885 4284 8854
4301 8845 4310 8834 4309 8807 4284 8807
4284 8804 4281 8804 4261 8839
TIME...MOT...LOC 2354Z 322DEG 34KT 4264 8818
HAIL...<.75IN
WIND...60MPH
$$
BSH386
WWUS53 KMKX 220012
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
712 PM CDT THU JUL 21 2016
WIC101-105-127-133-220022-
/O.EXP.KMKX.SV.W.0054.000000T0000Z-160722T0015Z/
WALWORTH WI-RACINE WI-ROCK WI-WAUKESHA WI-
712 PM CDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR WALWORTH...NORTHWESTERN
RACINE...NORTHEASTERN ROCK AND SOUTHERN WAUKESHA COUNTIES WILL EXPIRE
AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN.
LAT...LON 4263 8883 4271 8895 4284 8885 4284 8854
4301 8845 4310 8834 4309 8807 4284 8807
4284 8804 4281 8804 4261 8839
TIME...MOT...LOC 0011Z 322DEG 34KT 4264 8818
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:50 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 21, 3:50 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
350 PM CDT THU JUL 21 2016
.SHORT TERM...TONIGHT AND FRIDAY...Forecast confidence is medium
Convection is developing to the northwest of the forecast area, near
an outflow boundary/moisture gradient. They are also supported by the
low level jet (LLJ)/moisture advection into that area, and a weak
500 mb vorticity maximum moving eastward. The storms are shifting
southeast toward the area, and may continue into the early evening
hours.
There is a severe risk with these storms, with high mean layer CAPE
and decent effective layer shear values. Storm Prediction Center
has area in a slight risk for severe storms, as well as
highlighting the area in a Mesoscale Discussion. Will need to
adjust POPs last minute for these storms into the early evening
hours.
There will be a surface to 850 mb boundary sagging southward
through the region later tonight into Friday. Not a lot of upper
support is seen over the area. However, mesoscale models are showing
spotty convection developing in eastern parts of the area later
tonight into Friday morning.
Kept slight chance to chance POPs with this boundary sliding slowly
south through the area. Large CAPE with weak to modest deep layer
shear suggests isolated severe risk, with locally heavy rainfall
possible with high precipitable water values.
Will continue the heat headlines as is for now through Friday.
Milwaukee, Racine and Kenosha Counties may have trouble reaching the
100 degree heat index threshold in some areas. Will let later shifts
evaluate the need for adjustments to the current headlines.
Convection during the day Friday may shake things up like they did
today, so there is uncertainty here.
.LONG TERM...SATURDAY AND SUNDAY...Forecast confidence is medium
Upper-level high pressure should remain anchored over the southern
Great Plains Saturday, with 120+ kt 250 mb jet streak over
southern Ontario Canada riding over the ridge will bring enhanced
upper-level divergence into Wisconsin. 500 mb shortwave
associated with enhanced warm air advection will set the stage for
likely showers and thunderstorms Saturday afternoon and evening.
The Storm Prediction Center still has southern Wisconsin in a
Marginal risk for severe weather for Saturday.
By 21z Saturday, 21.12z guidance indicating MLCAPE values between
2000-3000 J/kg, with PWAT values between 1.5-2.0 inches. Sfc
analysis showing good agreement lingering QPF over the forecast
area overnight into Sunday morning. There could be some heavy
rainfall with these as the high PWAT values linger over the area.
40+ kt LLJ is progged to move through, with the 21.12z GFS
showing the nose of the LLJ going through southern WI. Then, cold
front boundary moves through late Sunday as indicated by drop in
925 mb temperatures from 28 C to 22-23 C during the day Monday.
MONDAY AND TUESDAY...Forecast confidence is medium
Some lingering precipitation may continue across our southern
counties early Monday as another mid-level shortwave translates
just south of our area, but most of the day looks to be dry as
high pressure builds in. Temperatures return to more seasonal
values as the system departs, with highs Monday in the lower to
mid 80s.
Tuesday looks dry during the day as mid-level ridge briefly
builds in before another shortwave moves in late Tuesday into
early Wednesday.
WEDNESDAY THROUGH THURSDAY...Forecast confidence is medium
Best forcing associated with the shortwave trough looks to be
late Wednesday. Mid-level isentropic lift looks to provide this
forcing, with decent values between -10 to -15 ubar/s. The
shortwave is progged to translate through central MN and northern
WI into Thursday, which should keep some chances of thunderstorms
in the forecast.
&&
.AVIATION/00Z TAFS/...
Thunderstorms moving southeast into the area may affect Madison and
perhaps the eastern TAF sites into this evening. Still some
uncertainty with how long and where they will track, so will leave
thunder mention out of TAFs for now. May need mention later on if
they hold together. Could see MVFR/IFR visibilities and ceilings in
storms, along with gusty winds and hail.
Otherwise, VFR conditions are expected at TAF sites for most of
tonight into Friday across TAF sites. There may be a period of light
fog later tonight into Friday morning, with light winds and moist
airmass across the area.
A frontal boundary will slide southward across the region later
tonight into Friday. There are chances for thunderstorms with
the front during this time, but uncertainty exists with if and how
widespread any storms may be. Thus, will leave out any thunder
mention in TAFs for now.
South to southwest winds should linger into early evening, with some
gusts to 20 knots or so possible. Winds should become lighter
tonight into Friday morning, as the front moves through the area.
Winds should gradually veer to the northwest to north later on
Friday, with northeast winds possible at the eastern sites later in
the day.
&&
.MARINE...
Fog may occur at times across the nearshore waters of Lake
Michigan into Friday night and Saturday. May see dense fog at times,
until the dew points lower somewhat this weekend. The best shot for
dense fog will be with periods of light winds. Dense Fog Advisories
may be needed at times into this weekend.
There is a chance for thunderstorms into Friday, as a frontal
boundary slides south across the region. Some uncertainty here
with if and how widespread the storms may be.
&&
.MKX Watches/Warnings/Advisories...
WI...EXCESSIVE HEAT WARNING until 7 PM CDT Friday for WIZ062-067-068.
HEAT ADVISORY until 7 PM CDT Friday for WIZ056-063>066-069>072.
LM...None.
&&
TONIGHT/Friday AND AVIATION/MARINE...Wood
Friday NIGHT THROUGH Thursday...JTSHazardous weather outlook, Jul 21, 3:42 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 PM CDT THU JUL 21 2016 WIZ046-047-051-052-056>060-062>072-222045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 342 PM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATER THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHWEST PORTION OF OUR FORECAST AREA. WE HAVE ADJUSTED THE HEAT HEADLINES FOR TONIGHT. AN EXCESSIVE HEAT WARNING IS NOW ONLY IN EFFECT FOR IOWA...LAFAYETTE AND GREEN COUNTIES. A HEAT ADVISORY IS IN EFFECT FOR SAUK TO DANE TO MILWAUKEE COUNTIES SOUTH TO THE STATE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY FOR FRIDAY...AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR IOWA...LAFAYETTE AND GREEN COUNTIES. A HEAT ADVISORY IS IN EFFECT FOR SAUK TO DANE TO MILWAUKEE COUNTIES SOUTH TO THE STATE LINE. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FOR SATURDAY AND SATURDAY NIGHT. THUNDERSTORMS WILL BECOME LIKELY BY SATURDAY NIGHT...AND MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT...AND MAY BE NEEDED AGAIN SATURDAY NIGHT. LMZ643>646-222045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 342 PM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS, WITH THE BETTER CHANCE LATER THIS AFTERNOON INTO TONIGHT. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT. AREAS OF FOG...THAT MAY BECOME DENSE...IS POSSIBLE OVER LAKE MICHIGAN...DUE TO A VERY MOIST AIRMASS FLOWING OVER THE RELATIVELY COOLER WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY AREAS OF DENSE FOG WILL BE POSSIBLE FRIDAY AND OVER THE WEEKEND...DUE TO A VERY MOIST AIRMASS FLOWING OVER THE RELATIVELY COOLER WATERS OF LAKE MICHIGAN. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FOR SATURDAY AND SATURDAY NIGHT. THUNDERSTORMS WILL BECOME LIKELY BY SATURDAY NIGHT...AND MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. JTS WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 21, 5:08 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 W KINGSTON 43.70N 89.19W
07/21/2016 GREEN LAKE WI EMERGENCY MNGR
A FEW TREES DOWN ON COUNTY ROAD B
&&
SMARQUARDTLocal storm report, Jul 21, 5:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
529 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG PRINCETON 43.85N 89.13W
07/21/2016 GREEN LAKE WI EMERGENCY MNGR
UNKNOWN NUMBER OF TREES DOWN NEAR THE CITY
0508 PM TSTM WND DMG DALTON 43.66N 89.21W
07/21/2016 GREEN LAKE WI EMERGENCY MNGR
UNKNOWN NUMBER OF TREES DOWN AROUND THE CITY
0520 PM TSTM WND DMG PORTAGE 43.55N 89.47W
07/21/2016 COLUMBIA WI LAW ENFORCEMENT
SHERIFF REPORTS TREES DOWN IN PARTS OF NORTHERN COLUMBIA
COUNTY, NO SPECIFICS AT THIS TIME
&&
SMARQUARDTLocal storm report, Jul 21, 5:30 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST PARDEEVILLE 43.53N 89.30W
07/21/2016 E65 MPH COLUMBIA WI TRAINED SPOTTER
BRANCHES DOWN 6-8 INCHES IN DIAMETER
&&
SMARQUARDTSpecial weather statement, Jul 21, 5:48 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
548 PM CDT THU JUL 21 2016
WIZ056-057-063-064-068-069-212345-
JEFFERSON-ROCK-SAUK-GREEN-COLUMBIA-DANE-
548 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON...CENTRAL
DANE AND NORTHERN ROCK COUNTIES...
AT 545 PM CDT...WINDS AHEAD OF A STRONG THUNDERSTORM WERE LOCATED
OVER MADISON COUNTY...MOVING SOUTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH BEFORE THE STORMS ARRIVE AND PEA SIZE HAIL
ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MADISON...JANESVILLE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...VERONA...OREGON...MCFARLAND...MONONA...MILTON...
EDGERTON...PRAIRIE DU SAC...SAUK CITY...LAKE WISCONSIN...COTTAGE
GROVE...CROSS PLAINS...SHOREWOOD HILLS...CAMBRIDGE AND BROOKLYN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4332 8975 4314 8934 4299 8902 4285 8881
4268 8900 4299 8970
TIME...MOT...LOC 2245Z 348DEG 33KT 4307 8940
BSHSpecial weather statement, Jul 21, 5:51 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
551 PM CDT THU JUL 21 2016
WIZ051-052-058>060-212345-
SHEBOYGAN-OZAUKEE-FOND DU LAC-WASHINGTON-DODGE-
551 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...SOUTHWESTERN
SHEBOYGAN...EASTERN DODGE AND SOUTHEASTERN FOND DU LAC COUNTIES...
AT 551 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR THERESA...OR 7
MILES SOUTHEAST OF MAYVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MENOMONEE FALLS...WEST
BEND...HARTFORD...JACKSON...SLINGER...KEWASKUM...CAMPBELLSPORT...
NEWBURG...RICHFIELD...ADDISON...ASHFORD...WAYNE...NENNO...HOLY
HILL...FILLMORE...KOHLSVILLE...ALLENTON...COLGATE...NEW FANE AND
BATAVIA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4337 8804 4337 8806 4319 8807 4319 8833
4320 8844 4367 8842 4365 8804
TIME...MOT...LOC 2251Z 276DEG 37KT 4345 8840
BSHLocal storm report, Jul 21, 5:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
552 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG BEAVER DAM 43.46N 88.84W
07/21/2016 DODGE WI EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWN THROUGHOUT THE CITY
&&
SMARQUARDTThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:18 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 57 min |
| Jul 21, 8:41 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 64 min |
| Jul 21, 8:49 AM CDT | Severe Thunderstorm Warning | MKX | Marquette | 26 min |
| Jul 21, 9:08 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Green Lake, Marquette | 37 min |
| Jul 21, 9:21 AM CDT | Special Marine Warning | MKX | 114 min | |
| Jul 21, 9:28 AM CDT | Special Weather Statement | MKX | Sheboygan | 62 min |
| Jul 21, 9:43 AM CDT | Special Weather Statement | MKX | Columbia, Dodge, Ozaukee, Sheboygan, Washington | 32 min |
| Jul 21, 10:12 AM CDT | Special Weather Statement | MKX | Ozaukee, Waukesha | 33 min |
| Jul 21, 10:46 AM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 29 min |
| Jul 21, 10:49 AM CDT | Special Marine Warning | MKX | 86 min | |
| Jul 21, 11:13 AM CDT | Special Weather Statement | MKX | Kenosha, Racine | 32 min |
| Jul 21, 11:42 AM CDT | Heat Advisory | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 6 more | 31 hr |
| Jul 21, 4:15 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 60 min |
| Jul 21, 4:34 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 56 min |
| Jul 21, 4:50 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Green Lake, Marquette | 55 min |
| Jul 21, 5:13 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 62 min |
| Jul 21, 5:25 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 65 min |
| Jul 21, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 60 min |
| Jul 21, 5:38 PM CDT | Special Marine Warning | MKX | 112 min | |
| Jul 21, 5:48 PM CDT | Special Weather Statement | MKX | Dane | 57 min |
| Jul 21, 5:51 PM CDT | Special Weather Statement | MKX | Washington | 54 min |
| Jul 21, 6:03 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Jefferson, Rock | 42 min |
| Jul 21, 6:15 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 45 min |
| Jul 21, 6:21 PM CDT | Special Weather Statement | MKX | Milwaukee, Ozaukee | 54 min |
| Jul 21, 6:23 PM CDT | Areal Flood Advisory | MKX | Columbia, Dane, Jefferson, Rock, Sauk | 3 hr |
| Jul 21, 6:32 PM CDT | Special Weather Statement | MKX | Rock | 58 min |
| Jul 21, 6:36 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Rock, Walworth | 54 min |
| Jul 21, 6:37 PM CDT | Flash Flood Warning | MKX | Columbia, Dane, Jefferson, Sauk | 3 hr |
| Jul 21, 6:40 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 65 min |
| Jul 21, 6:47 PM CDT | Areal Flood Advisory | MKX | Sauk | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.